Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS Wilmington, OH

June 25, 2009Boone County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Jun 25, 2009, 7:41 PM EDT for Boone County, Kentucky. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2009, 7:41 PM EDT (23:41 UTC)
Expired
Jun 25, 2009, 9:45 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Boone County, KY

The radar

The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:22 PM EDTFLASH FLOOD4 N Burlington, KYCARS TRAPPED IN HIGH WATER NEAR HEBRON.
Jun 25, 8:40 PM EDTFLASH FLOOD2 N Burlington, KYSIX HOMES FLOODED ALONG PETERSBURG ROAD IN HEBRON. RUSHING WATER OVER PETERSBURG ROAD.
Jun 25, 8:52 PM EDTFLASH FLOOD4 N Burlington, KYHIGH WATER ON ROUTE 20. WOOLPER CREEK OUT OF ITS BANKS WTIH THE HEBRON CHURCH OF CHRIST SURROUNDED BY HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 252341
FFWILN
KYC015-260145-
/O.NEW.KILN.FF.W.0010.090625T2341Z-090626T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...

* UNTIL 945 PM EDT.

* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED
  AREA. RADAR ESTIMATED 1.5 TO 2 INCHES OF RAIN HAD FALLEN IN THE 
  HEBRON TO BURLINGTON AREA.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
  1 TO 1.5 INCHES POSSIBLE THROUGH 9 PM EDT. RUNOFF FROM THIS 
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BURLINGTON...
FLORENCE AND OAKBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3911 8480 3913 8472 3905 8462 3895 8461
      3904 8478

$$
1 follow-up statement
000 
WGUS71 KILN 260022
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
822 PM EDT THU JUN 25 2009

KYC015-260145-
/O.CON.KILN.FF.W.0010.000000T0000Z-090626T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE KY-
822 PM EDT THU JUN 25 2009

...FLASH FLOOD WARNING CONTINUES FOR BOONE COUNTY UNTIL 945 PM EDT...

AT 820 PM EDT...THE PUBLIC REPORTED THAT EXCESSIVE RAINFALL FROM 
EARLIER STORMS HAD PRODUCED FLASH FLOODING IN NORTHERN BOONE COUNTY 
BETWEEN BULLITSVILLE AND HEBRON...WITH CARS TRAPPED BY HIGH WATER. 

RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BURLINGTON...
FLORENCE...OAKBROOK...CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL
AIRPORT AND FRANCISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3911 8480 3913 8472 3905 8462 3895 8461
      3904 8478

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 7:31 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 25, 7:31 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
731 PM EDT THU JUN 25 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO THE REGION TONIGHT...SLOWLY SAGGING
SOUTH ACROSS THE AREA ON FRIDAY. HIGH PRESSURE WILL BUILD INTO
THE AREA FRIDAY NIGHT. THE NEXT COLD FRONT IS EXPECTED TO ARRIVE
SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
COMPLEX MESOSCALE FORECAST FOR TONIGHT. A WEAK TROF AXIS EXTENDING
FROM N CNTRL KY INTO CNTRL OHIO THIS AFTN HAS BEEN THE FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING
WINDS...LARGE HAIL...AND VERY HEAVY RAIN. IT APPEARS THAT THIS AREA
SHOULD DECREASE SOME IN COVERAGE BY THIS EVENING AS FOCUS FOR
CONVECTIVE ACTIVITY SHIFTS TO THE NRN ZONES DUE TO AN APPROACHING
COLD FRONT. BEST SHEAR THIS EVENING WILL BE ACROSS OUR NORTH. WILL
MAINTAIN SEVERE THUNDERSTORM WATCH 510 FOR THE NORTH UNTIL 10 PM
EDT. WATCH MAY HAVE TO BE EXTENDED AND/OR EXPANDED DEPENDING ON
DEVELOPMENT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
COLD FRONT WILL SLOWLY SAG SOUTH TO THE NRN FCST AREA BY FRIDAY
MORNING. CONVECTION SHOULD SHOW SOME DECREASING TREND TOWARD
MORNING DUE TO THE LACK OF STRONG LOW LVL FORCING...BUT IT
SHOULD NOT COMPLETELY SHUT OFF. FRONT WILL TRAVERSE SLOWLY ACRS
THE SRN HALF OF THE FCST AREA FRIDAY AFTN. HAVE KEPT 20 AND 30
POPS ALONG AND AHEAD OF THE FRONT.

COLD FRONT SHOULD BE SOUTH OF THE REGION BY FRIDAY NIGHT...ENDING
THE THREAT FOR ADDITIONAL RAIN. SFC HIGH PRESSURE WILL THEN BUILD
INTO OUR AREA FROM THE NORTH.

DESPITE FRONTAL PASSAGE...TEMPS WILL CONTINUE ON THE WARM SIDE AS
COOLEST AIR WILL REMAIN TO OUR NE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE ACROSS THE AREA AT THE BEGINNING OF THE PERIOD WILL
QUICKLY MOVE OFF TO THE SOUTHEAST AS A COLD FRONT APPROACHES. THE
FRONT WILL MOVE THROUGH THE AREA LATE SATURDAY NIGHT INTO SUNDAY
MORNING BRINGING SHOWERS AND THUNDERSTORMS.

AN UPPER LOW WILL DROP SOUTHEAST THROUGH THE GREAT LAKES DURING THE
FIRST HALF OF THE WEEK. THIS WILL BRING COOLER CONDITIONS AND THE
POTENTIAL FOR DIURNAL SHOWERS AND THUNDERSTORMS. HAVE LIMITED POPS
TO LOW CHANCE AT THIS POINT MAINLY FOR THE NORTHEAST ZONES. BY
THURSDAY THE UPPER LOW WILL MOVE OFF THE EAST. SO TEMPERATURES WILL
BE ABLE TO REBOUND CLOSE TO NORMAL WITH DRY CONDITIONS.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
ONGOING CONVECTION WILL LAST ANOTHER 2-21/2 HOURS THIS EVENING AND
SHOW AN EASTWARD PROGRESSION AS THE STORMS MODIFY THEIR IMMEDIATE
AIRMASS AND BEGIN TO RAIN THEMSELVES OUT. NO ADDITIONAL HEATING
WILL PERMIT THE STORMS TO REGAIN IN INTENSITY AFTER THIS EVENING
BUT THOSE THAT ARE NORTHEAST OF KILN MAY CONTINUE FOR A LITTLE
LONGER AS THEY ARE CLOSER TO THE LARGER SOURCE OF LIFT ALOFT. THE
WORST OF THE STORMS TONIGHT WILL SEE DISTINCT CORES DROP VSBYS TO
LIFR WITH HEAVY RAIN AND HAIL. ERRATIC WIND DIRECTIONS WILL OCCUR
UNTIL ABOUT 3Z DUE TO THUNDERSTORM OUTFLOW.

AFTER WEST WINDS KICK IN...NORTHWEST FLOW TOMORROW WILL PERMIT SCT
CU TO BECOME BROKEN AT TIMES BUT SHOULD REMAIN VFR.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE ON SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...
AVIATION...FRANKS
Hazardous weather outlook, Jun 25, 2:34 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
234 PM EDT THU JUN 25 2009

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065-
070>074-077>082-088-261845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
234 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH
SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH
THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

OHZ026-034-035-043>046-056-261845-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-LICKING-
234 PM EDT THU JUN 25 2009

...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS
WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH
SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH
THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 25, 7:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
709 PM EDT THU JUN 25 2009

KYZ091>093-OHZ077-252345-
BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH-
709 PM EDT THU JUN 25 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON...KENTON...
CAMPBELL AND BOONE COUNTIES THROUGH 745 PM EDT...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR CONSTANCE...MOVING SOUTHEAST AT 10
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT...CONSTANCE...
OAKBROOK...VILLA HILLS...LUDLOW...CRESCENT SPRINGS...FLORENCE...
CRESCENT PARK...UNION...PARK HILLS...FORT MITCHELL AND LAKESIDE PARK.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jun 25, 7:22 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
722 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      2 NW BUTLER             38.81N 84.40W
06/25/2009                   CAMPBELL           KY   COUNTY OFFICIAL

            WATER ON ROUTE 177 IN DE MOSSVILLE.

&&

WOODRUM
Local storm report, Jun 25, 7:28 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
728 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FLASH FLOOD      1 NW BUTLER             38.80N 84.38W
06/25/2009                   PENDLETON          KY   COUNTY OFFICIAL

            WATER ON ROUTE 177 IN DE MOSSVILLE.

&&

WOODRUM
Local storm report, Jun 25, 7:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
737 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             XENIA                   39.69N 83.94W
06/25/2009  E1.00 INCH       GREENE             OH   TRAINED SPOTTER

            STREET COVERED IN HAILSTONES.

&&

WOODRUM
Local storm report, Jun 25, 7:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
740 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             1 N BURLINGTON          39.04N 84.72W
06/25/2009  E1.25 INCH       BOONE              KY   TRAINED SPOTTER

&&

WOODRUM
Local storm report, Jun 25, 7:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FLASH FLOOD      GARDNERSVILLE           38.77N 84.50W
06/25/2009                   PENDLETON          KY   TRAINED SPOTTER

            TWO TRAILERS FLOODED IN GARDNERSVILLE.

&&

WOODRUM

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:44 PM EDTSevere Thunderstorm WarningILNLewis46 min
Jun 25, 2:49 PM EDTSevere Thunderstorm WarningILNBracken, Campbell, Pendleton, Robertson41 min
Jun 25, 3:06 PM EDTAreal Flood AdvisoryILNBracken, Robertson114 min
Jun 25, 3:27 PM EDTFlash Flood WarningILNBracken, Pendleton3 hr
Jun 25, 4:00 PM EDTSevere Thunderstorm WarningILNBracken, Pendleton45 min
Jun 25, 4:13 PM EDTTornado WarningILNPendleton32 min
Jun 25, 4:23 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton, Pendleton37 min
Jun 25, 4:55 PM EDTFlash Flood WarningILNPendleton2 hr
Jun 25, 6:07 PM EDTSevere Thunderstorm WarningILNBoone38 min
Jun 25, 6:58 PM EDTFlash Flood WarningILNPendleton2 hr
Jun 25, 7:14 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton46 min
Jun 25, 7:28 PM EDTAreal Flood AdvisoryILNBoone, Kenton2 hr
Jun 25, 7:49 PM EDTSevere Thunderstorm WarningILNGrant, Owen41 min
Jun 25, 7:49 PM EDTSevere Thunderstorm WarningILNBoone, Kenton41 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.